Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 30, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 23, 2000, 1:58 AM CST for Coke County, Tom Green County, Texas. It was in force for 92 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2000, 1:58 AM CST (07:58 UTC)
- Expired
- Mar 23, 2000, 3:30 AM CST
- In force
- 92 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Coke County, TX, Tom Green County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 2:50 AM CST | Hail 0.75 | Tankersly, TX | |
| Mar 23, 3:10 AM CST | Hail 0.75 | San Angelo, TX | |
| Mar 23, 3:13 AM CST | Hail 0.88 | San Angelo, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 12:00 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 230800 SVRSJT TXC081-451-230930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 158 AM CST THU MAR 23 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TOM GREEN COUNTY IN WEST CENTRAL TEXAS COKE COUNTY IN WEST CENTRAL TEXAS * UNTIL 330 AM CST * AT 158 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 10 MILES WEST OF SILVER TO 10 MILES WEST OF WATER VALLEY TO 28 MILES WEST OF KNICKERBOCKER MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WATER VALLEY AT 220 AM CST CARLSBAD AT 235 AM CST GRAPE CREEK...TANKERSLEY AT 250 AM CST ROBERT LEE AT 255 AM CST KNICKERBOCKER AT 300 AM CST SAN ANGELO AT 310 AM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TEW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 11:45 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 22, 11:45 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1145 PM CST WED MAR 22 2000 PER MOST RECENTLY ISSUELATD TORNADO WATCH...WILL UPDATE ZONES ACCORDINGLY. .SJT...CAUTION ON AREA LAKES REMAINDER OF TONIGHT ALL ZONES. 19 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:43 PM CST | Tornado Warning | SJT | Sterling | 47 min |
| Mar 22, 7:03 PM CST | Tornado Warning | SJT | Fisher | 57 min |
| Mar 22, 7:55 PM CST | Tornado Warning | SJT | Sterling | 50 min |
| Mar 22, 7:57 PM CST | Tornado Warning | SJT | Fisher | 33 min |
| Mar 22, 8:06 PM CST | Tornado Warning | SJT | Fisher, Nolan | 54 min |
| Mar 22, 8:15 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 60 min |
| Mar 22, 9:02 PM CST | Severe Thunderstorm Warning | SJT | Fisher | 28 min |
| Mar 22, 9:59 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 31 min |
| Mar 23, 12:06 AM CST | Severe Thunderstorm Warning | SJT | Sterling | 69 min |
| Mar 23, 1:02 AM CST | Severe Thunderstorm Warning | SJT | Irion | 103 min |
| Mar 23, 1:08 AM CST | Severe Thunderstorm Warning | SJT | Sterling | 67 min |
| Mar 23, 1:21 AM CST | Severe Thunderstorm Warning | SJT | Fisher | 84 min |
| Mar 23, 2:18 AM CST | Flash Flood Warning | SJT | Fisher | 3 hr |
| Mar 23, 2:44 AM CST | Severe Thunderstorm Warning | SJT | Irion | 16 min |
| Mar 23, 3:29 AM CST | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.